Alert archive / California / Flash Flood Watches in 2011
Flash Flood Watch 6, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Jul 7, 2011, 9:33 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jul 7, 2011, 11:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2011, 9:33 AM PDT (16:33 UTC)
- In effect from
- Jul 7, 2011, 11:00 AM PDT
- Expired
- Jul 7, 2011, 6:40 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336 WGUS66 KSGX 071633 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 933 AM PDT THU JUL 7 2011 ...FLASH FLOOD WATCH IN EFFECT FOR THE MOUNTAINS AND DESERTS OF SOUTHWESTERN CALIFORNIA FROM LATE THIS MORNING TIL THIS EVENING... .VERY MOIST AND UNSTABLE SUB TROPICAL AIRMASS REMAINS OVER SOUTHERN CALIFORNIA TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING. SOME SHOWERS OR THUNDERSTORMS COULD PRODUCE PERIODS OF HEAVY RAINFALL...RESULTING IN FLASH FLOODING...MUD SLIDES AND DEBRIS FLOWS. CAZ055-056-058-060>062-080100- /O.NEW.KSGX.FF.A.0006.110707T1800Z-110708T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 933 AM PDT THU JUL 7 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS... COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * UNTIL 9 PM PDT THIS EVENING. * VERY MOIST AND UNSTABLE AIR WILL MAKE CONDITIONS FAVORABLE FOR LOCALLY HEAVY RAINFALL DURING THUNDERSTORMS. WEAK UPPER LEVEL WINDS WILL RESULT IN SLOW MOVING OR STATIONARY STORMS WHICH INCREASES THE CHANCES FOR LOCALIZED FLASH FLOODING. * DURING AND SOON AFTER HEAVY RAINFALL...EXPECT VERY RAPID RISES IN NORMALLY DRY CHANNELS...AS WELL AS THE POTENTIAL FOR SIGNIFICANT FLOODING OF ROADWAYS AND SMALL STREAMS. RECENT BURN AREAS AND STEEP TERRAIN WILL BE ESPECIALLY VULNERABLE TO FLASH FLOODING...MUD SLIDES AND DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PG
2 follow-up statements
571 WGUS66 KSGX 072354 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 454 PM PDT THU JUL 7 2011 ...FLASH FLOOD WATCH CANCELED FOR THE MOUNTAINS...COACHELLA VALLEY AND SAN DIEGO COUNTY DESERTS... ...FLASH FLOOD WATCH CONTINUES OVER THE APPLE AND LUCERNE VALLEYS THROUGH 900 PM... .THE THREAT OF FLASH FLOOD HAS ENDED FOR SOUTHWESTERN CALIFORNIA EXCEPT FOR THE APPLE AND LUCERNE VALLEYS WHERE ISOLATED THUNDERSTORMS WILL CONTINUE UNTIL EARLY EVENING. CAZ055-056-058-061-062-080100- /O.CAN.KSGX.FF.A.0006.000000T0000Z-110708T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 454 PM PDT THU JUL 7 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS BEEN CANCELLED. THUNDERSTORMS HAVE ENDED...AND THE THREAT OF FLASH FLOODING HAS ENDED FOR THE DAY. $$ CAZ060-080400- /O.CON.KSGX.FF.A.0006.000000T0000Z-110708T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APPLE AND LUCERNE VALLEYS- 454 PM PDT THU JUL 7 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREA...APPLE AND LUCERNE VALLEYS. * UNTIL 9 PM PDT THIS EVENING * VERY MOIST AND UNSTABLE AIR WILL MAKE CONDITIONS FAVORABLE FOR LOCALLY HEAVY RAINFALL DURING THUNDERSTORMS. WEAK UPPER LEVEL WINDS WILL RESULT IN SLOW MOVING OR STATIONARY STORMS WHICH INCREASES THE CHANCES FOR LOCALIZED FLASH FLOODING. * THE GREATEST THREAT WILL BE EAST OF HIGHWAY 247...OR EAST OF A LINE FROM BARSTOW TO LUCERNE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MAXWELL
596 WGUS66 KSGX 080140 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 640 PM PDT THU JUL 7 2011 ...FLASH FLOOD WATCH HAS BEEN CANCELLED FOR THE APPLE AND LUCERNE VALLEYS... CAZ060-080245- /O.CAN.KSGX.FF.A.0006.000000T0000Z-110708T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APPLE AND LUCERNE VALLEYS- 640 PM PDT THU JUL 7 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE APPLE AND LUCERNE VALLEYS HAS BEEN CANCELLED. THE FLASH FLOOD THREAT HAS ENDED. $$ MOEDE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Jul 7, 9:30 AM PDT, 3 minutes earlier.
Area forecast discussion, Jul 7, 9:30 AM PDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT THU JUL 7 2011
.SYNOPSIS...
CONTINUED WARM AND HUMID TODAY...WITH PERIODS OF MID AND HIGH LEVEL
CLOUDS AS WELL AS TEMPERATURES NEAR OR A LITTLE ABOVE SEASONAL
AVERAGES WEST OF THE MOUNTAINS. THERE WILL ALSO CONTINUE TO BE A
CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS
THIS AFTERNOON AND EVENING. DRIER AND COOLER FRIDAY THROUGH THE
FIRST HALF OF NEXT WEEK ALONG WITH A RETURN OF THE MARINE LAYER TO
THE COASTAL AREAS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A FEW MID AND HIGH CLOUDS REMAIN OVER SOCAL THIS MORNING...ALONG
WITH A MCV SE OF YUMA WHICH IS THE REMNANTS OF A MCS WHICH COLLAPSED
AROUND 3 AM PDT THIS MORNING. THE MCV IS MOVING NW AND COULD IMPACT
CONVECTION OVER SE CALIFORNIA THIS AFTERNOON.
WITH THE UPPER LEVEL HIGH STILL IN PLACE OVER NM/CO
TODAY...SUBTROPICAL MOISTURE WILL CONTINUE TO ADVECT INTO THE REGION
AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY OVER THE MOUNTAINS AND DESERTS. MORNING SOUNDINGS
SHOW UNSTABLE CONDITIONS AND AMPLE MOISTURE AT ALL LEVELS SO IT IS
LIKELY THAT TSTMS WILL AGAIN DEVELOP OVER THE MTNS AND DESERTS THIS
AFTERNOON/EVENING...BUT MAYBE NOT AS WIDESPREAD AS YESTERDAY. WITH
LITTLE CHANGE IN DEW POINTS IN THE INLAND EMPIRE AND STRONG HEATING
EXPECTED AGAIN...WOULD NOT BE SURPRISED TO SEE A STORM OR TWO
DEVELOP ALONG THE ELSINORE CONVERGENCE ZONE AGAIN THIS AFTERNOON.
ANY TSTMS THAT DO DEVELOP WILL HAVE THE POTENTIAL FOR DEADLY
LIGHTNING...STRONG GUSTY WINDS...HAIL...AND PERIODS OF LOCALLY HEAVY
RAINFALL. OTHERWISE...WARM AND HUMID WEATHER WITH MOSTLY SUNNY SKIES
IS EXPECTED AGAIN TODAY.
FOR FRIDAY THROUGH NEXT WEEK...AN UPPER LEVEL TROUGH OF LOW PRESSURE
DEEPENING ALONG THE WEST COAST WILL BRING A GRADUAL COOLING TREND
AND DRIER CONDITIONS TO THE REGION AS THE FLOW ALOFT TURNS SW. THERE
MAY BE ENOUGH RESIDUAL MID LEVEL MOISTURE ON FRIDAY FOR CU AND
POSSIBLY SOME ISOLATED SHOWERS/TSTMS TO DEVELOP OVER THE MTNS. FROM
SATURDAY THROUGH AT LEAST WEDNESDAY DRY WEATHER AND A DEEPENING
MARINE LAYER IS EXPECTED...BRINGING A RETURN OF NIGHT AND MORNING
LOW CLOUDS AND FOG TO THE COASTAL AREAS AND FAR WESTERN VALLEYS.
&&
.AVIATION...
071550Z...COASTAL AND VALLEY AREAS...FEW DEBRIS CLOUDS AROUND FL150.
COASTAL MARINE LAYER LOW CLOUDS RETURNING AROUND 06Z THIS EVENING
WITH BASES 600-1000 FEET MSL WITH TOPS AROUND 1200 FEET
MSL...SPREADING INLAND TO JUST WEST OF KCNO AND KRNM BY 12Z TONIGHT.
VISIBILITIES LOCALLY BELOW 1SM IN FOG JUST WEST OF KCNO AND KRNM BY
12Z.
NEAR THE MTNS AND IN THE DESERTS...WIDELY SCATTERED THUNDERSTORMS
DEVELOPING 18Z-00Z...THEN DECREASING...ENDING BY 02Z. THUNDERSTORM
BASES NEAR 8000 FEET MSL WITH TOPS TO 40000 FEET MSL. STRONG GUSTY
WINDS...HEAVY RAIN...AND HAIL POSSIBLE WITH THE STRONGER STORMS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH UNTIL 9 PM FOTHE MOUNTAINS AND DESERTS. SEE
LAXFFASGX.
&&
PUBLIC...PG
AVIATION/MARINE...SMALL
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Jul 7, 3:55 AM PDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 355 AM PDT THU JUL 7 2011 CAZ042-043-048-050-055>058-060>062-PZZ750-775-072300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 355 AM PDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING WITH BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THE FLASH FLOOD POTENTIAL INDEX IS LOW...AND THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS FRIDAY AFTERNOON AND EVENING WITH BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THE FLASH FLOOD POTENTIAL INDEX IS LOW...AND THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SS
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:06 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 110 min |
| Jul 6, 6:43 PM PDT | Special Weather Statement | SGX | 77 min | |
| Jul 7, 3:12 PM PDT | Areal Flood Advisory | SGX | San Diego | 82 min |
| Jul 7, 3:34 PM PDT | Flash Flood Warning | SGX | San Diego | 59 min |
Nearby
Flash Flood Watches in California, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.